Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 58, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 20, 2001, 8:15 PM CDT for Davidson County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2001, 8:15 PM CDT (01:15 UTC)
- Expired
- May 20, 2001, 8:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Davidson County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 6:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 210119 SVRBNA TNC037-210145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 815 PM CDT SUN MAY 20 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAVIDSON COUNTY IN TENNESSEE * UNTIL 845 PM CDT * AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTH OF LAKEWOOD...OR ABOUT 9 MILES EAST OF NASHVILLE...MOVING NORTHEAST AT 20 MPH. * TOWNS IN THE PATH OF THIS STORM INCLUDE HERMITAGE. DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 8:00 PM CDT, 15 minutes earlier.
Area forecast discussion, May 20, 8:00 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 800 PM CDT SAT MAY 20 2001 LATEST UPPER-AIR ANALYSIS PLACING SURFACE-H5 LOW CENTERS MORELESS VERTICALLY STACKED IN BNA-TYS VICINITY. MEAN DEEP MOISTURE SOURCE NOW S AND E OF CWA...HOWEVER BAND OF THUNDERSTORMS CONTINUES JUST TO THE N OF THE TN BORDER...SEEMINGLY IN WEAK LOW-LEVEL DEFORMATION TYPE / CONVERGENCE ZONE. WEAK SURFACE-H7 LOWS MEANDER AROUND THE VICINITY OVERNIGHT...WHILE RIDGE BUILD IN AT UPPER LEVELS. WHILE FOCUS FOR WIDESPREAD PRECIP WILL CONTINUE MOVING E...WEAK BOUNDARIES FLOATING AROUND THE CWA ...ALONG WITH MARGINAL INSTABILITY MAY ALLOW A SHOWER OR TWO TO DEVLOP INTO THE EARLY MORNING. THUS WILL LEAVE SMALL CHANCE FOR ONGOING PRECIP...AND POSSIBLY SHOWERS LATER. WILL LEAVE TEMPS AS THEY ARE FOR NOW. 07 .BNA...NONE.
In the hours before
Special weather statement, May 20, 3:30 PM CDT, 4 hours 45 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-211030- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 330 PM CDT SUN MAY 20 2001 AT MID AFTERNOON SUNDAY...A LINE OF SEVERE THUNDERSTORMS WAS MOVING INTO WEST TENNESSEE. THIS LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE EAST LATE THIS AFTERNOON AND EVENING. THE STORMS ARE EXPECTED TO GRADUALLY WEAKEN AS THEY APPROACH MIDDLE TENNESSEE...BUT A FEW STRONG OR SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...MAINLY WEST OF NASHVILLE. DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN THREAT. MORE THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REGION MONDAY AND MONDAY NIGHT. THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE WITH SIGNIFICANTLY INCREASING WIND SHEAR. THE GREATEST THREAT FOR SEVERE WEATHER...ESPECIALLY DAMAGING WINDS...WILL BE MONDAY EVENING AS A STRONG COLD FRONT AND UPPER LEVEL TROUGH APPROACH TENNESSEE. ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS IS A POSSIBILITY THIS EVENING IN WESTERN MIDDLE TENNESSEE. OTHERWISE...THE NEXT SIGNIFICANT CHANCE OF SEVERE WEATHER WILL BE LATE MONDAY. STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR ANY CHANGES. SH
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:02 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 43 min |
| May 20, 7:40 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Williamson | 35 min |
| May 20, 7:46 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 29 min |
| May 21, 12:20 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 25 min |
| May 21, 4:28 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 32 min |
| May 21, 4:56 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 34 min |
| May 21, 6:02 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 28 min |
| May 21, 6:13 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.